Alert archive / Maine / Special Weather Statements in 2016

Special Weather Statement, NWS Caribou, ME

January 13, 2016

NWS Caribou, ME issued this special weather statement at Jan 13, 2016, 8:21 AM EST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2016, 8:21 AM EST (13:21 UTC)
Expired
Jan 13, 2016, 9:00 AM EST
In force
39 min
Issued by
NWS Caribou, ME

The radar

The Caribou radar (KCBW), 23 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2016-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2016-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 406 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
406 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

323 
WWUS81 KCAR 131321
SPSCAR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
821 AM EST WED JAN 13 2016
 
MEZ002-006-032-131400-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN WASHINGTON-
821 AM EST WED JAN 13 2016

...AN AREA OF HEAVY SNOW WILL AFFECT NORTHWESTERN WASHINGTON AND
SOUTHEASTERN AROOSTOOK COUNTIES...

AT 820 AM EST...AN AREA OF HEAVY SNOW WAS OVER SMYRNA...OR 13 MILES
WEST OF HOULTON...MOVING EAST...NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...CARIBOU...HOULTON...FORT FAIRFIELD...DANFORTH...
VANCEBORO...MAPLETON...WASHBURN...MARS HILL...HODGDON...EASTON...
WOODLAND...ISLAND FALLS...BRIDGEWATER...SMYRNA...AMITY...TOPSFIELD...
HAYNESVILLE...DUDLEY TOWNSHIP AND SCOPAN.

THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 275 AND 304.
 
  * SUDDEN AND BRIEF SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE 
  POSSIBLE IN THIS AREA OF HEAVY SNOW. 

LAT...LON 4549 6751 4546 6748 4541 6789 4581 6806
      4604 6835 4651 6829 4688 6805 4663 6779
      4592 6775 4588 6781 4582 6776 4580 6781
      4569 6782 4566 6772 4569 6773 4559 6756
      4560 6745 4551 6742
TIME...MOT...LOC 1320Z 209DEG 26KT 4617 6811 
$$

NOUHAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Jan 13, 7:07 AM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Jan 13, 7:07 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
707 AM EST WED JAN 13 2016

.SYNOPSIS...
LOW PRESSURE WILL PULL AWAY FROM THE REGION TODAY AND ACROSS THE
CANADIAN MARITIMES. HIGH PRESSURE WILL BUILD BACK TOWARD THE AREA
THURSDAY AND FRIDAY. LOW PRESSURE WILL PASS SOUTH OF THE AREA
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...WITH RADAR SHOWING THE HEAVIEST SNOW BEGINNING TO LIFT
NORTHEAST INTO NORTHERN AND EASTERN MAINE, HAVE DROPPED PORTIONS
OF THE CENTRAL MAINE HIGHLANDS, THE BANGOR REGION, AND THE DOWN
EAST COAST FROM THE WINTER STORM WARNING. DAY SHIFT WILL PROBABLY
BE ABLE TO CANCEL MORE ZONES A LITTLE LATER THIS MORNING AS SNOW
CONTINUES TO LIFT TO THE NORTH.

PREVIOUS DISCUSSION
LOW PRESSURE ACROSS THE GULF OF MAINE WILL MOVE EAST THROUGH THE
CANADIAN MARITIMES BY THIS AFTERNOON. SNOW WILL BEGIN TO TAPER OFF
FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA TODAY AS THE
LOW CONTINUES TO PULL OFF TO THE EAST. NORTHWEST WINDS WILL
INCREASE AS THE LOW INTENSIFIES AS IT MOVE EAST. EXPECT WINDS TO
GUST AS HIGH AS 35 TO 40 MPH AT TIMES LATER THIS MORNING AND THIS
AFTERNOON. HAVE MAINTAINED AREAS OF BLOWING SNOW ACROSS MUCH OF
THE REGION AWAY FROM THE COASTAL PLAIN. HIGHS TODAY WILL GENERALLY
BE IN THE UPPER TEENS TO LOWER 20S NORTH AND MID TO UPPER 20S DOWN
EAST.

LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST AWAY FROM THE REGION
TONIGHT WITH GUSTY NORTHWEST WINDS CONTINUING INTO THIS EVENING.
EXPECT. THERE MAY BE SOME LINGERING SNOW SHOWERS ACROSS NORTHERN
AND WESTERN MAINE THROUGH EARLY THIS EVENING OTHERWISE EXPECT
SKIES TO BECOME MAINLY CLEAR TO PARTLY CLOUDY OVERNIGHT. LOWS
TONIGHT WILL RANGE FROM THE SINGLE DIGITS ABOVE ZERO ACROSS MUCH
OF THE REGION AWAY FROM THE COAST.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
DRY AND COLD LATE WEEK. THE GRADIENT WILL CONTINUE TO RELAX
DURING THE DAY THU AS DEEP LOW PRES TRACKS ALONG THE LABRADOR
COAST AND WEAK SFC RIDGING BEGINS TO BUILD TOWARD THE AREA FROM
THE WEST. STILL ENOUGH WIND FOR SOME PATCHY BLOWING SNOW ACROSS
PARTS OF THE CROWN OF MAINE, BUT UNLIKELY TO BE ANYTHING
SIGNIFICANT. HIGHS THU WILL RANGE FROM THE TEENS ACROSS THE CROWN
OF MAINE TO AROUND 20 IN THE BANGOR REGION. THE WIND WILL BECOME
LIGHT THU NIGHT, AND MAY EVEN DECOUPLE IN THE NW VALLEYS. THERE
WILL LIKELY STILL BE SOME GRADIENT AND A LIGHT WIND ALONG THE NEW
BRUNSWICK BORDER. LOWERED TEMPS A BIT MORE ACROSS THE NW VALLEYS
WHERE SOME SPOTS MAY GET AS COLD AS 10 BELOW. MOST INLAND AREAS
WILL END UP WITHIN A FEW DEGREES OF ZERO, BUT A BIT MILDER ALONG
IMMEDIATE SHORELINE ROADS. RIDGING CRESTS OVER THE REGION FRI
MAKING FOR A DRY DAY WITH LIGHT WIND. THE DAY SHOULD START WITH A
GOOD DEAL OF SUNSHINE WITH SOME INCREASE IN HIGH CLOUDS DURING THE
AFTERNOON FROM THE SOUTHWEST. FAR NORTHERN AREAS WILL LIKELY
REMAIN SUNNY THROUGH SUNSET. HIGHS FRI WILL BE SEASONABLE FOR MID
JANUARY WITH HIGHS OF 15 TO 20 DEGREES IN THE NORTH TO THE MID
20S IN THE BANGOR AREA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ATTENTION TURNS TO THE NEXT INCOMING TROUGH FROM THE WEST. A SFC LOW
IN THE GREAT LAKES AT 00Z SAT MOVES EAST AS A SECONDARY LOW
DEVELOPS OFF THE DELMARVA COAST FRI NIGHT. THE LATEST 00Z GFS
TAKES THE LOW EAST OF CAPE COD SAT AFTERNOON, AND WOULD BRING AT
ADVISORY LEVEL TO PERHAPS LOW END WARNING LEVEL SNOWFALL TO PARTS
OF THE DOWNEAST REGION SAT AFTERNOON AND EVENING WITH AMOUNTS TO
DROP OFF TO SUB ADVISORY LEVELS TO THE NORTH. THERE IS STILL A
FAIR AMOUNT OF SPREAD IN HE VARIOUS ENSEMBLE MEMBERS, WITH THE
ENSEMBLE MEAN A BIT FURTHER TO THE SOUTH AND EAST OF THE
OPERATIONAL RUN. THERE ARE STILL ENSEMBLE MEMBERS THAT KEEP THE
LOW FAR ENOUGH SOUTH TO HAVE MUCH LESS OF THE WAY OF IMPACTS, EVEN
ACROSS THE DOWNEAST REGION. THE 12Z ECMWF HITS THE SOUTHERN HALF
OF THE CWA HARDER WITH WARNING CRITERIA SNOWFALL WITH LESSER
AMOUNTS TO THE NORTH. THE 00Z ECMWF WOULD ALSO BRING HEAVIER QPF
TO THE DOWNEAST REGION, BUT WOULD ALSO BRING THE POSSIBILITY OF A
PERIOD OF MIXED PRECIPITATION OR EVEN RAIN FOR A TIME WHICH COULD
CUT AMOUNTS DOWN. THE VAST MAJORITY OF THE 12Z ECMWF ENSEMBLES
HAVE A DECENT STORM, BUT THERE IS A LOT OF SPREAD IN THE LOCATION
OF THE LOW AT 00Z SUNDAY WHICH WOULD HAVE MAJOR IMPACTS ON OUR
EVENTUAL SENSIBLE WEATHER. SUSPECT THAT IF CURRENT TRENDS CONTINUE
THAT HEADLINES WILL LIKELY NEED TO BE ISSUED, BUT WITH THE
ONGOING STORM AND WITH IT STILL BEING A DAY 4 EVENT WILL ONLY
MENTION IN THE HWO AS THERE IS PLENTY OF TIME FOR FUTURE SHIFTS TO
ENTERTAIN HEADLINES. IN THE WAKE OF THIS SYSTEM SOME LIGHT SNOW OR
SHOWERS MAY CONTINUE ACROSS NORTHERN MAINE INTO SUN, BUT NO
SIGNIFICANT ACCUMULATIONS. SOME HINTS THAT ANOTHER WEAK LOW MAY
TRY TO FORM ON AND OLD FRONTAL BOUNDARY AND BRING ANOTHER PERIOD
OF SNOW TO PARTS OF THE REGION LATER SUN INTO SUN NIGHT.
TEMPERATURES WILL AVERAGE NOT FAR FROM SEASONABLE AVERAGES SUN-TUE
WITH NO SIGNS OF ANY SIGNIFICANTLY COLD ARCTIC AIR.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: IFR/LIFR CONDITIONS CAN BE EXPECTED TODAY IN SNOW
ACROSS THE NORTHERN TERMINALS. EXPECT IFR/LIFR KBGR/KBHB THROUGH
EARLY THIS MORNING AND THEN GOING TO VFR BY THIS AFTERNOON AS SNOW
DININISHES. GUSTY NORTHWEST WINDS CAN BE EXPECTED TODAY AT ALL
TERMINALS RESULTING IN SOME BLOWING SNOW AS WELL. EXPECT
CONDITIONS TO BECOME VFR ALL TERMINALS TONIGHT.

SHORT TERM: PREDOMINATELY VFR THU AND FRI, ALTHOUGH A FEW BRIEF
PATCHES OF MVFR CAN'T BE RULED OUT THU ACROSS FAR NORTHERN MAINE.
THE NEXT WEATHER SYSTEM OVER THE WEEKEND WILL LIKELY BRING IFR AND
LIFR BY SAT AFTERNOON INTO SAT NIGHT, WITH SOME IMPROVEMENT SUN.

&&

.MARINE...
NEAR TERM: A GALE WARNING IS IN EFFECT THROUGH THIS EVENING FOR AL
WATERS.

SHORT TERM: A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED INTO
THU EVE. GALES ARE POSSIBLE BY LATE IN THE DAY SATURDAY INTO SAT
NIGHT, BUT IT WILL DEPEND ON HOW CLOSE A STORM SYSTEM COMES TO THE
WATERS AND HOW RAPIDLY IT INTENSIFIES.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
     MEZ001>006.
     WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR MEZ011-
     016-017-032.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ050>052.

&&

NEAR TERM...DUDA
SHORT TERM...CB
LONG TERM...CB
AVIATION...DUDA/CB
MARINE...DUDA/CB
Hazardous weather outlook, Jan 13, 6:56 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
656 AM EST WED JAN 13 2016

MEZ010-015-029>031-141200-
CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
656 AM EST WED JAN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST
MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER WINTER STORM MAY BRING SIGNIFICANT SNOWFALL TO PARTS OF
THE REGION SATURDAY INTO SATURDAY NIGHT. THE TRACK OF THE STORM
REMAIN UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>006-141200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
656 AM EST WED JAN 13 2016

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER WINTER STORM MAY BRING SIGNIFICANT SNOWFALL TO PARTS OF
THE REGION SATURDAY INTO SATURDAY NIGHT. THE TRACK OF THE STORM
REMAIN UNCERTAIN AT THIS TIME. THE MOST LIKELY AREAS TO RECEIVE
SIGNIFICANT SNOWFALL WILL BE TO THE SOUTH OF NORTHERN AROOSTOOK
COUNTY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ011-016-017-032-141200-
CENTRAL PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
NORTHERN WASHINGTON-
656 AM EST WED JAN 13 2016

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN
MAINE AND INTERIOR DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER WINTER STORM MAY BRING SIGNIFICANT SNOWFALL TO PARTS OF
THE REGION SATURDAY INTO SATURDAY NIGHT. THE TRACK OF THE STORM
REMAIN UNCERTAIN AT THIS TIME. THE MOST LIKELY AREAS TO RECEIVE
SIGNIFICANT SNOWFALL WILL BE TO THE SOUTH OF NORTHERN AROOSTOOK
COUNTY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-141200-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
656 AM EST WED JAN 13 2016

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jan 13, 6:58 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
658 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 AM     SNOW             1 ENE GLENBURN          44.92N  68.83W
01/13/2016  M4.0 INCH        PENOBSCOT          ME   TRAINED SPOTTER

0652 AM     SNOW             CARIBOU                 46.87N  68.02W
01/13/2016  M2.4 INCH        AROOSTOOK          ME   ASOS/AWOS

            WFO CARIBOU

0657 AM     SNOW             1 SW NORTH AMITY        45.93N  67.85W
01/13/2016  M7.7 INCH        AROOSTOOK          ME   PUBLIC

&&

EVENT NUMBER CAR1600033
EVENT NUMBER CAR1600034
EVENT NUMBER CAR1600035

CB
Local storm report, Jan 13, 6:59 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
659 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     SNOW             2 SSE KINGSBURY         45.09N  69.63W
01/13/2016  M8.0 INCH        PISCATAQUIS        ME   PUBLIC

&&

EVENT NUMBER CAR1600036

CB
Local storm report, Jan 13, 7:07 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
707 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     SNOW             2 WNW SAINT AGATHA      47.25N  68.36W
01/13/2016  M2.0 INCH        AROOSTOOK          ME   TRAINED SPOTTER

&&

EVENT NUMBER CAR1600037

CB
Special weather statement, Jan 13, 7:18 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
718 AM EST WED JAN 13 2016

MEZ002-004>006-011-032-131415-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN
WASHINGTON-NORTHERN PENOBSCOT-CENTRAL PENOBSCOT-
718 AM EST WED JAN 13 2016

...AN AREA OF HEAVY SNOW WILL AFFECT NORTHWESTERN WASHINGTON...
NORTHEASTERN PISCATAQUIS...SOUTHEASTERN AROOSTOOK AND NORTHEASTERN
PENOBSCOT COUNTIES...

LOCATIONS IMPACTED INCLUDE...
HOULTON...PATTEN...DANFORTH...MARS HILL...HODGDON...SHERMAN...ISLAND
FALLS...BRIDGEWATER...SMYRNA...SPRINGFIELD...MASARDIS...AMITY...
TOPSFIELD...MOUNT CHASE...HAYNESVILLE...OXBOW...DUDLEY TOWNSHIP...
MOOSEHORN CROSSING...SHERMAN STATION AND SCOPAN.

THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 256 AND 302.

  * VISIBILITIES WILL DROP TO LESS THAN A QUARTER MILE IN
    THIS AREA OF HEAVY SNOW.

  * SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN THIS
    AREA OF HEAVY SNOW.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.

LAT...LON 4656 6784 4548 6783 4536 6815 4649 6902
TIME...MOT...LOC 1216Z 180DEG 0KT 4633 6751

CB
Local storm report, Jan 13, 7:36 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
736 AM EST WED JAN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     SNOW             MILLINOCKET WWTP        45.64N  68.67W
01/13/2016  M6.0 INCH        PENOBSCOT          ME   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             BANGOR FSS              44.80N  68.81W
01/13/2016  M2.4 INCH        PENOBSCOT          ME   CO-OP OBSERVER

            12 HOUR SNOWFALL.

0700 AM     SNOW             BANGOR FSS              44.80N  68.81W
01/13/2016  M2.4 INCH        PENOBSCOT          ME   CO-OP OBSERVER

            24 HOUR SNOWFALL.

0734 AM     SNOW             1 E SHERMAN             45.87N  68.40W
01/13/2016  M7.0 INCH        AROOSTOOK          ME   TRAINED SPOTTER

0735 AM     SNOW             4 ENE NEW SWEDEN        46.96N  68.03W
01/13/2016  M1.1 INCH        AROOSTOOK          ME   TRAINED SPOTTER

0735 AM     SNOW             ELLSWORTH               44.54N  68.42W
01/13/2016  M2.0 INCH        HANCOCK            ME   PUBLIC

&&

EVENT NUMBER CAR1600038
EVENT NUMBER CAR1600039
EVENT NUMBER CAR1600040
EVENT NUMBER CAR1600041
EVENT NUMBER CAR1600042
EVENT NUMBER CAR1600043

RICH N
Special weather statement, Jan 13, 8:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
821 AM EST WED JAN 13 2016

MEZ002-006-032-131400-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN WASHINGTON-
821 AM EST WED JAN 13 2016

...AN AREA OF HEAVY SNOW WILL AFFECT NORTHWESTERN WASHINGTON AND
SOUTHEASTERN AROOSTOOK COUNTIES...

AT 820 AM EST...AN AREA OF HEAVY SNOW WAS OVER SMYRNA...OR 13 MILES
WEST OF HOULTON...MOVING EAST...NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...CARIBOU...HOULTON...FORT FAIRFIELD...DANFORTH...
VANCEBORO...MAPLETON...WASHBURN...MARS HILL...HODGDON...EASTON...
WOODLAND...ISLAND FALLS...BRIDGEWATER...SMYRNA...AMITY...TOPSFIELD...
HAYNESVILLE...DUDLEY TOWNSHIP AND SCOPAN.

THIS INCLUDES INTERSTATE 95 BETWEEN MILE MARKERS 275 AND 304.

  * SUDDEN AND BRIEF SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
  POSSIBLE IN THIS AREA OF HEAVY SNOW.

LAT...LON 4549 6751 4546 6748 4541 6789 4581 6806
      4604 6835 4651 6829 4688 6805 4663 6779
      4592 6775 4588 6781 4582 6776 4580 6781
      4569 6782 4566 6772 4569 6773 4559 6756
      4560 6745 4551 6742
TIME...MOT...LOC 1320Z 209DEG 26KT 4617 6811

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 12:34 AM ESTSpecial Weather StatementCARPenobscot116 min
Jan 13, 12:48 AM ESTSpecial Weather StatementCARPenobscot102 min
Jan 13, 3:07 AM ESTSpecial Weather StatementCARPenobscot113 min
Jan 13, 5:41 AM ESTSpecial Weather StatementCARPenobscot, Piscataquis2 hr
Jan 13, 7:18 AM ESTSpecial Weather StatementCARPiscataquis117 min
Jan 13, 9:45 AM ESTSpecial Weather StatementCAR60 min

Nearby

Special Weather Statements in Maine, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.